Alert archive / Indiana / Tornado Warnings in 2007
Tornado Warning 11, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Aug 5, 2007, 8:08 PM CDT for Lake County, Newton County, Indiana; Kankakee County, Illinois. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2007, 8:08 PM CDT (01:08 UTC)
- Expired
- Aug 5, 2007, 8:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties Kankakee County, IL, Lake County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 64 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 8:28 PM CDT | HAIL 0.25 | Lake Village, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1547 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 10.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLOT 060108 TORLOT ILC091-INC089-111-060145- /O.NEW.KLOT.TO.W.0011.070806T0108Z-070806T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 808 PM CDT SUN AUG 5 2007 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN KANKAKEE COUNTY IN NORTHEAST ILLINOIS... SOUTHERN LAKE COUNTY IN NORTHWEST INDIANA... NORTHERN NEWTON COUNTY IN NORTHWEST INDIANA... * UNTIL 845 PM CDT * AT 800 PM...NATIONAL WAATHER SERVICE RADAR INDICATED STRONG ROTATION IN A SEVERE THUNDERSTORM NEAR GRANT PARK...MOVING EAST AT 25 MPH. * THE TORNADO WILL BE NEAR... LAKE VILLAGE... AND CONRAD BY 830 PM... SUMAVA RESORTS... AND THAYER BY 835 PM... ROSELAWN BY 840 PM... TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORESUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 4129 8767 4116 8779 4101 8732 4128 8724 $$ WILSON
1 follow-up statement
000 WWUS53 KLOT 060137 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 836 PM CDT SUN AUG 5 2007 ILC091-INC089-111-060146- /O.EXP.KLOT.TO.W.0011.000000T0000Z-070806T0145Z/ KANKAKEE IL-NEWTON IN-LAKE IN- 836 PM CDT SUN AUG 5 2007 ...THE TORNADO WARNING FOR SOUTHERN LAKE...NORTHERN NEWTON AND NORTHEASTERN KANKAKEE COUNTIES EXPIRES AT 845 PM CDT... THUNDERSTORMS HAVE WEAKENED AND NO LONGER POSE A THREAT OF SEVERE WEATHER FOR THE PREVIOUSLY WARNED AREA. THE ROTATIONS SEEN ON THE RADAR HAVE BECOME WEAKER AND HAVE BEGUN TO DISSIPATE. LAT...LON 4129 8767 4116 8779 4101 8732 4128 8724 $$ WILSON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Aug 5, 2:55 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Aug 5, 2:55 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 255 PM CDT SUN AUG 5 2007 .DISCUSSION REGARDING AFTERNOON ZONES/GRIDS... 250 PM CDT LTL CHG TO THINKING FROM PREVIOUS FCST. MOST SURPRISING EVENT OF THIS AFTN HAS BEEN RAPID NWD ADVANCE OF WARM FRONT DESPITE CLOUD COVER AND CONVECTION FROM EARLIER TDY. SFC ANALYSES SHOW SWLY WINDS OVR ENTR FA WITH TEMPS WELL INTO 80S...WITH A FEW 90S OVR FAR WRN/SRN AREAS. MORE NOTABLE ARE MID-UPR 70S DEW POINTS. BASED ON THES EHIGH DEW POINTS HEADING INTO THIS EVENING...WILL INCLUDE MUGGY WORDING IN ZONES...AND HAVE BUMPED UP FCST MINS A BIT FROM EARLIER GRIDS...AND HAVE GONE SVRL DEG ABV LATEST MOS NUMBERS. DESPITE HIGH HUMIDITY...AND SB CAPES PUSHING OVR 3000 J/KG...AMS NOT SHOWING SIGNS OF EXPLODING JUST YET...AND INDEED SATLT AND ON STATION OBS /IE...LOOKING OUT THE WINDOW/ CONFIRMS CU FIELD IS QUITE ANEMIC. EXPECT SOME SCT TSTMS TO DVLP YET THIS AFTN/ERLY EVENING AS LLVLS CONTINUE TO DESTABILIZE. HOWEVER...WITH NOT MUCH OF ANYTHING OBVIOUS IN MID LVLS TO ACT AS A TRIGGER WILL GO WITH CHC POPS FOR THIS EVENING...THEN LWR TO MOS POPS OVERNIGHT. MONDAY...AGREE WITH IWX IN THAT AMT OF INSTABILITY ADVERTIZED BY FCST SOUNDINGS MON AFTN...AND WITH BOUNDARY STILL LURKING IN THE AREA...SHOULD HAVE AT LEAST CHC POPS IN FCST...AT LEAST OVR NRN 1/2 OR SO OF FA. AMS MAY BE MORE CAPPED TO S. MID LVL WAVE NOW PROGRESSING AWAY FROM AREA OVER ONT/EASTERN LAKES ALLOWING WEAK S/WV RIDGING ACROSS THE AREA. TRPCL AIR TO RMN IN PLACE WITH H85 TEMPS/PARCEL TRAJECTORIES SUPPORTING TEMPS IN UPR 80S-MID 90S FROM N-S ACRS FA. WARM-HOT AND MUGGY CONDITIONS NEXT SVRL DYS/NGTS WITH DWPTS AOA 70 AND SFC BOUNDARY IN AREA. GFS/WRF BOTH INDICATE SERIES OF S/WV TROFS TRACKING ACROSS PLAINS...AND INTO IA/SRN GRTLKS THRU THUR...WITH FRONT REMAINING OVR OR JUST N OF CWA. MINOR DIFFERENCES WITH TIMING/STRENGTH OF THIS FEATURE BETWEEN MODELS WHILE LLVLS REMAIN UNSTABLE WITH CAPES ROUTINELY CLIMBING TO 2000-3000 J/KG DURG AFTN HRS MON-WED. BASED ON THIS CONTINUE TO HAVE LTL CHOICE BUT TO CONTINUE THE LITANY OF CHC PROBABILITIES TIL HIGHER AMPLITUDE WAVE MOVES THRU LATTER PART OF WEEK ALLOWING FOR BETTER SWD PUSH TO FRONT. MERZLOCK && .AVIATION... 1255 PM CDT WARM FRONT HAS LIFTED INTO SOUTHERN WI...ACROSS SOUTHERN LAKE MI...AND TO SOUTHWEST LOWER MI ALLOWING HIGH DEW POINT AIR /LOWER TO MID 70S/ TO SPREAD ACROSS THE AREA. SHOWERS CONTINUE SOUTH OF THE IL RIVER MOVING EAST SOUTHEAST INTO IND. THESE ASSOCIATED WITH IMPULSE REMAINING FROM THUNDERSTORM COMPLEX THAT WAS OVER WESTERN IA EARLY THIS MORNING. WITH GENERALLY SCATTERED CLOUDS ACROSS NORTHERN IL ADDITIONAL HEATING THIS AFTERNOON WILL AID DESTABALIZATION OF LOW LEVELS. HOWEVER...THIS TO BE COUNTERED BY WARMING TEMPS IN MID LEVLS. WITH SBCAPE IN WARM SECTOR IN EXCESS OF 2K EXPECT A FEW UPDRAFTS TO BE STRONG ENOUGH TO OVERCOME THE DECREASING MID LEVEL LAPSE RATES TO DEVELOP INTO A CB. LOW COVERAGE EXPECTED SO HAVE ONLY CARRIES VCTS AT THIS TIME IN THE TAFORS FOR LATER AFTERNOON THROUGH EARLY EVENING. MODELS SHOW SURFACE BOUNDARY DROPPING BACK INTO NORTHERN IL LATE EVENING BUT WITH LOSS OF HEATING AND WARMED MID LEVELS DO NOT EXPECT ANY REAL THREAT OF THUNDERSTORMS BEYOND MID EVENING. WEAK LOW LEVEL FLOW AND HIGH MOISTURE BOUNDARY LAYER OVERNIGHT WILL BE CONDUSIVE FOR BR/FG AND ST DEVELOPMENT...TO BE GRADUALLY BURNED OFF DURING MID MORNING MON. TRS && .MARINE... 255 PM CDT SOUTH AND SOUTHWEST FLOW ACROSS LAKE MI AHEAD OF COLD FRONT TRAILING FROM LOW PRES NEAR SOUTHERN HUDSON BAY INTO THE NORTHERN PLAINS...AND THE LOW MOVING ACROSS SOUTHWEST WI. ONCE THE WI LOW MOVES EAST PAST LAKE MI THIS EVENING WINDS WILL FAVOR A WEST TO NORTHWEST DIRECTION. COLD FRONT TO NORTH SETTLES ABOUT MIDWAY DOW LAKE MI DURING MON BEFORE BECOMING STATIONARY AS ANOTHER LOW DEVELOPS IN THE PLAINS AND TRACKS EAST INTO THE UPPER MIDWEST. HI PRES RIDGE BUILDS ACROSS THE UPPER GREAT LAKES TUE NIGHT AND WED BEHING DEPARTING LOW...WITH YET ANOTHER LOW TO APPROACH FROM THE WEST ON THU. NONE OF THESE SYSTEMS PARTICULARLY STONG AS TYPICAL OF SEASON SO WINDS GENERALLY AVERAGING AROUND 10 KTS...THO THE HI BUILDING ACROSS THE NORTHERN LAKES TUE NIGHT AND WED FAIRLY STRONG WITH DECENT CAA FOR AUG SO HAVE WINDS UP TO 20 KTS THAT TIME FRAME. TRS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Aug 5, 4:00 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 PM CDT SUN AUG 5 2007 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-060930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 400 PM CDT SUN AUG 5 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THERE IS A CHANCE OF ADDITIONAL THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA FOR THIS EARLY EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH THURSDAY...AS A NEARLY STATIONARY FRONTAL BOUNDARY LINGERS ACROSS THE ILLINOIS WISCONSIN BORDER REGION AND WEAK UPPER LEVEL DISTURBANCES TRACK ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-060930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 400 PM CDT SUN AUG 5 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS THIS EARLY EVENING. THERE IS A SLIGHT RISK THAT SOME OF THE EVENING STORMS COULD BE SEVERE...WITH WIND GUSTS IN EXCESS OF 34 KNOTS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH WEDNESDAY NIGHT AS A NEARLY STATIONARY FRONTAL BOUNDARY LINGERS ACROSS THE ILLINOIS WISCONSIN BORDER REGION AND WEAK UPPER LEVEL DISTURBANCES TRACK ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
In the hours before
Local storm report, Aug 5, 6:25 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
625 PM CDT SUN AUG 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TORNADO 2 N ROMEOVILLE 41.67N 88.09W
08/05/2007 WILL IL NWS EMPLOYEE
&&
RBRUMERLocal storm report, Aug 5, 6:29 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
629 PM CDT SUN AUG 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FLOOD ROMEOVILLE 41.65N 88.09W
08/05/2007 WILL IL EMERGENCY MNGR
FLOOD WATERS OVER CURBS IN CITY.
&&
RBRUMERLocal storm report, Aug 5, 6:54 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
654 PM CDT SUN AUG 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND DMG 2 NW ROMEOVILLE 41.67N 88.11W
08/05/2007 WILL IL LAW ENFORCEMENT
FARM HOUSE DAMAGE AT 12413 ESSINGTON ROAD. TIME AND
LOCATION CONSISTENT WITH TORNADO OBSERVATION.
&&
RBRUMERLocal storm report, Aug 5, 7:35 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
735 PM CDT SUN AUG 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND GST CRETE 41.45N 87.62W
08/05/2007 E65 MPH WILL IL TRAINED SPOTTER
ESTIMATED WIND GUST 65 TO 70 MPH.
&&
WNThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:22 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 38 min |
| Aug 5, 7:45 PM CDT | Tornado Warning | LOT | Lake, Newton | 11 min |
| Aug 6, 3:36 PM CDT | Flash Flood Watch | LOT | Lake, Porter | 19 hr |
Nearby
Tornado Warnings in Indiana, 2007Tornado Warnings in Illinois, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.